Thunderstorm Wind, Conecuh
- When
- June 14, 5:42 PM CST to 5:44 PM CST
- Where
- Conecuh County, Evergreen
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.430, -86.970
Thunderstorms produced high winds that caused damage in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced high winds that caused damage in southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 14, 2:42 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION...AMENDED FRIDAY THROUGH SATURDAY NATIONAL WEATHER SERVICE MOBILE AL 342 PM CDT THU JUN 14 2012 .SHORT TERM (TONIGHT THROUGH SATURDAY)...TONIGHT...SIMILAR TO YESTERDAY...SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN HALF OF THE REGION EARLY THIS EVENING BECOMING ISOLATED LATER THIS EVENING. SOME OF THE STORMS COULD BRING STRONG GUSTY WINDS AND HEAVY RAIN EARLY THIS EVENING...DECREASING THROUGH MIDNIGHT. PATCHY LIGHT FOG IN SMALL AREAS POSSIBLE OVERNIGHT BUT UNLIKELY TO BE MUCH OF A LIMIT TO VISIBILITY. WINDS BECOMING SOUTH TO SOUTHWEST AROUND 10 KNOTS EARLY THIS EVENING...THEN LIGHT AND VARIABLE OVERNIGHT SHIFTING EAST 5 TO 10 MPH FRIDAY. WINDS PICKING UP SATURDAY 10 TO 15 MPH AND DECREASING TO AROUND 10 MPH SATURDAY. FRIDAY THROUGH SATURDAY...SPECTRAL MODEL GUIDANCE CALCULATES AN UPPER TROUGH WILL BE LOCATED OVER THE NORTHERN GULF COAST FRIDAY...WITH AN EMBEDDED VORTLOBE SWINGING THROUGH THE BOTTOM OF THE TROUGH OVER THE LOWER MISSISSIPPI VALLEY. A SURFACE RIDGE WILL BE LOCATED OVER WESTLANT BRINGING A NORTHEASTERLY LOW LEVEL WIND TO THE REGION. ALTHOUGH THE THE NAM AND HIGH RESOLUTION MESOSCALE MODELS CALCULATE HIGHER POPS OVER THE NORTHEASTERN QUARTER OF THE FA THAN THE SPECTRAL MODELS...THE SPECTRALS SHOW A SHORT LIVED BUT DEEP PERTURBATION IN THE EASTERLY WIND FIELD OFF MOBILE BAY AROUND 15/18Z. IT IS LIKELY THE MODELS PICKED UP THE REMNANTS OF A TROUGH OFFSHORE TO THE SOUTH OF THE FRONT WHICH MOVED OFFSHORE YESTERDAY AND THEN BACKED UP BECOMING STATIONARY OVER THE BEACH...BUT NEVERTHELESS WE HAVE KEPT CLOSE TO MAV GUIDANCE FOR RAIN CHANCES WITH MOS TEMPERATURES COOL AND DRY. 77/BD .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...NO CHANGES. GUIDANCE CALCULATES A SERIES OF SHORTWAVES DIGGING UNDER A WEAK 500 MB TROUGH OVER THE CENTRAL AND NORTHERN PLAINS...HELPING TO PUSH THE UPPER RIDGE FROM OVER THE PLAINS TO OVER THE DESERT SOUTHWEST BY MONDAY MORNING. THIS IS CONSISTENT WITH THE WAVENUMBER 5 PROGNOSIS WHICH TENDS TO RETROGRADE AND FLATTEN THE RIDGE. THE UPPER LOW CONTINUES TO DRIFT AROUND OFF THE EASTERN SEABOARD AND IN THE WAVENUMBER 5 PROG IT HINTS AT A REX BLOCK...HELPING TO KEEP THE SURFACE RIDGE OVER THE EASTERN CONUS IN PLACE...THOUGH BY LATE SUNDAY...THE EDDY KINETIC ENERGY DIGGING INTO THE WIND FIELD UNDER THE TROUGH OVER THE PLAINS WILL HAVE BEGUN TO DOMINATE AND PUSH THE SURFACE RIDGE TO THE SOUTHEAST. GUIDANCE IS IN CLOSE PHASE WITH THE DETAILS...SO WE LEFT THE EXTENDED AS IS. && .AVIATION...[18Z-00Z ISSUANCE]...VFR TO MVFR CONDITIONS THROUGH 00Z SAT. HAD TO INCLUDE A TEMPO GROUP FROM 20Z TODAY THROUGH 00Z FRI FOR ALL TERMINAL SITES FOR AFT THUNDERSTORMS FORMING INLAND AND MOVING SOUTHWARD TOWARDS THE COAST. EXPECT LOWER CEILINGS...MOSTLY FROM 1.5K FT TO 2.5 K FT IN AND AROUND AFT AND EARLY EVENING THUNDERSTORMS. WINDS WILL BE NORTH AT 5 TO 10 KTS EARLY THIS AFTERNOON...BECOMING SOUTH TO SOUTHWEST AROUND 10 KNOTS LATER THIS AFT AND EARLY THIS EVENING...THEN BECOMING VARIABLE 5 KNOTS OR LESS OVERNIGHT SHIFTING MOSTLY EAST AROUND 10 KNOTS WITH HIGHER GUSTS GENERALLY FROM 15Z THROUGH 00Z SAT. VARIABLE WINDS MOSTLY AROUND 25 KTS CAN BE EXPECTED IN THUNDERSTORMS THROUGH EARLY THIS EVENING...REFORMING AGAIN FRI AFTERNOON. 32/EE && .MARINE...A WEAK SURFACE TROUGH OF LOW PRESSURE OVER THE NORTH CENTRAL GULF COMBINED WITH A SURFACE RIDGE OF HIGH PRESSURE BUILDING ALONG THE EASTERN SEABOARD WILL HELP BRING A MODERATE TO STRONG EASTERLY WIND FLOW AND BUILDING SEAS OVER THE MARINE AREA LATE FRIDAY THROUGH SUNDAY. WINDS WILL BUILD TO 15 TO 20 KNOTS ON FRIDAY...AND 20 TO 25 KNOTS EARLY SATURDAY MORNING THROUGH SATURDAY EVENING THEN GRADUALLY DIMINISH TO 15 TO 20 KNOTS SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON...THEN SLOWLY DIMINISH TO 10 TO 15 KNOTS BY SUNDAY EVENING. SEAS WILL BUILD TO 3 TO 5 FEET OUT TO 20 NM AND 4 TO 6 FEET FROM 20 TO 60 NM OUT ON FRI...AND 4 TO 6 FEET OUT TO 20 NM AND 5 TO 7 FEET FROM 20 TO 60 NM SATURDAY THROUGH SATURDAY EVENING THEN GRADUALLY SUBSIDE THROUGH SUNDAY AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FRIDAY NIGHT THROUGH SATURDAY EVENING. WINDS AND SEAS WILL BE HIGHER IN SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY THROUGH SATURDAY EVENING. A MODERATE TO STRONG SOUTHEAST FLOW IS EXPECTED TO REDEVELOP BY MONDAY AFTERNOON AND CONTINUE THROUGH MIDWEEK AS A SURFACE RIDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD SHIFTS SOUTH. 32/EE && .FIRE WEATHER...A SURFACE HIGH OVER THE SOUTHEAST WILL KEEP RAIN CHANCES DECREASING FOR THE NEXT 7 DAYS TO ALLOW REGIONAL DRYING OUT TO CONTINUE OVER THE REGION...BUT WITHOUT HUMIDITY MEETING FIRE HEADLINE CRITERIA. DISPERSION LOW IN THE FLORIDA PANHANDLE TO MODERATE ELSEWHERE. DISPERSION AFTER FRIDAY MODERATE TO HIGH. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 88 69 86 / 20 50 30 30 PENSACOLA 74 89 72 87 / 20 40 30 30 DESTIN 73 87 71 86 / 20 40 30 20 EVERGREEN 68 90 64 88 / 20 40 20 10 WAYNESBORO 65 90 64 89 / 20 50 20 10 CAMDEN 67 90 64 89 / 20 30 20 05 CRESTVIEW 67 91 65 89 / 20 40 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT THU JUN 14 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS COULD BRING BRIEF STRONG WIND GUSTS...MODERATE TO LOCALLY BRIEF HEAVY DOWNPOURS AND OCCASIONAL TO FREQUENT LIGHTNING TO THE REGION THIS AFTERNOON. THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE PERIOD. NO SEVERE WEATHER IS ANTICIPATED. RIP CURRENT THREAT ALONG AREA BEACHES WILL LIKELY INCREASE LATE WEEK THROUGH THE WEEKEND AS A MODERATE TO STRONG EASTERLY FLOW SETS UP. BY THE FIRST OF NEXT WEEK...A MODERATE TO STRONG SOUTHEAST FLOW WILL MAINTAIN AN ELEVATED RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED TO BE REQUIRED. GMZ630-650-655-670-675-151200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 545 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY INTO THE WEEKEND...A MODERATE TO STRONG EASTERLY WIND FROM 15 TO 20 KNOTS WITH SOME HIGHER GUSTS WILL RESULT IN CHOPPY TO ROUGH CONDITIONS ON AREA BAYS AND ALLOW SEAS TO BUILD...RANGING FROM AROUND 4 FEET NEAR SHORE AND NEAR 6 FEET WELL OFFSHORE. ENTERING THE FIRST OF NEXT WEEK...WIND SPEEDS AND SEAS LOOK TO MOSTLY BE UNCHANGED...BUT WIND DIRECTION BECOMING MORE SOUTHEASTERLY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 553 PM CDT THU JUN 14 2012 ALZ058-060-142315- COVINGTON AL-CRENSHAW AL- 553 PM CDT THU JUN 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON AND SOUTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 615 PM CDT... AT 552 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 6 MILES NORTHWEST OF OPP...OR 5 MILES NORTH OF BABBIE...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... DOZIER... SANFORD... ROSE HILL... RIVER FALLS... OPP... ONYCHA... LIBERTYVILLE... HEATH... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL THEODORE 30.55N 88.18W
06/14/2012 E0.75 INCH MOBILE AL BROADCAST MEDIA
PUBLIC REPORT OF PENNY SIZED HAIL IN THEODORE. RELAYED BY
BROADCAST MEDIA.
&&
CLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 608 PM CDT THU JUN 14 2012 ALZ062-142330- UPPER BALDWIN AL- 608 PM CDT THU JUN 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 630 PM CDT... AT 608 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF ATMORE...OR 6 MILES WEST OF POARCH CREEK RESERVATION...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN BALDWIN COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. HAIL TO THE SIZE OF PENNIES...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN CAN ALSO BE EXPECTED. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INDOORS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 618 PM CDT THU JUN 14 2012 FLZ005-006-150015- INLAND OKALOOSA FL-COASTAL OKALOOSA FL- 618 PM CDT THU JUN 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 715 PM CDT... AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF CRESTVIEW...OR 10 MILES SOUTH OF LAUREL HILL...AND MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... LAUREL HILL... EGLIN AFB... CRESTVIEW... BAKER... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 48 AND 66. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 632 PM CDT THU JUN 14 2012 ALZ061-063-150000- UPPER MOBILE AL-LOWER MOBILE AL- 632 PM CDT THU JUN 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 700 PM CDT... AT 632 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF WEST MOBILE...OR 6 MILES SOUTHWEST OF FOREST HILL. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... WEST MOBILE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 639 PM CDT THU JUN 14 2012 ALZ057-058-060-150045- BUTLER AL-COVINGTON AL-CRENSHAW AL- 639 PM CDT THU JUN 14 2012 ...CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUTLER...COVINGTON AND SOUTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 745 PM CDT... AT 638 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES WEST OF OPP...OR NEAR BABBIE...AND MOVING WEST AT 15 MPH. ADDITIONAL STRONG STORMS WERE LOCATED IN SOUTHERN CRENSHAW COUNTY. STORMS WERE BUILDING WESTWARD. * LOCATIONS IMPACTED INCLUDE... HORN HILL... RUTLEDGE... LUVERNE... DOZIER... BRANTLEY... SANFORD... ROSE HILL... RIVER FALLS... RED LEVEL... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL STORMS PASS. SMALL HAIL IS ALSO POSSIBLE. FREQUENT LIGHTNING IS OCCURRING IN THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. &&
The Eglin Afb radar (KEVX), 139 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399572, 399601.